Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 453, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 11, 2000, 10:09 PM CDT for Lincoln County, Warren County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2000, 10:09 PM CDT (03:09 UTC)
- Expired
- Sep 11, 2000, 11:15 PM CDT
- In force
- 66 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Lincoln County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3019 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 120310 SVRSTL ILC013-MOC113-219-120415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1009 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN EAST CENTRAL MISSOURI WARREN COUNTY IN EAST CENTRAL MISSOURI CALHOUN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1115 PM CDT * AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF BELLEVIEW ILLINOIS TO 22 MILES WEST OF WARRENTON MISSOURI...MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH... BELLEVIEW HAWK POINT DAVIS WARRENTON TROY TRUESDALE ELSBERRY MOSCOW MILLS WRIGHT CITY THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY BUILDING IMMEDIATELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE| WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:30 PM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Sep 11, 1:30 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 PM CDT MON SEP 11 2000 ETA VERY SMLR TO SUN'S RUN IN THE HANDLING OF NXT SYSTM TO AFFCT AREA. MODEL FCSTS 120 KT H3 JET ACRS ONT AT MIDN TNGT, WITH SGNFNT DVRGC IN RRQ FM NRN IL INTO W CNTRL MO. 850 MSTR FCST TO POOL ALG THE FNT WITH DEWPTS IN THE MID TEENS. AVN AND ETA'S K INDEX FCST AT MIDN SMLR FOR MST OF AREA WITH 40+ FM NE MO INTO SE KS. AVN EXTNDS HIER K'S INTO MI. MODELS SMLR IN FCSTG MVMNT OF COLD FNT. EXPCT FNT TO LIE NR A LA-JLN LN BY 12Z TUE AND CLR THE AREA DURG THE AFTN. THIS FNT WILL CLEAN OUT THE MSTR. COOD BE A LNG TIME BEFORE WE SEE 70+ SFC DEWPTS. HV TO WAIT UNTIL THU'S FNT TO BRING COOLR AIR DWN. MRNG CAP WKNNG ACRS SE PTN OF AREA ON ADAP. ISOLD CNVCNT DVLPG ACRS NE AR INTO THE BOOTHEEL ATTM. MSAS DATA INDICATES BTR SFC MSTR CNVGC ACRS BOOTHEEL ATTM WITH LI'S -10 ACRS N MO. CU FIELD AT 18Z LINES UP PRETTY CLOSE TO WKR CIN ON LAPS DATA. EXPCT MAIN AREA OF DVLPMNT TO OCCUR JUST AHD OF COLD FRONT WHICH HAS NOW ENTERED THE NW CRNR OF MO. THE MRF, UK, AND ECMWF ARE FAIRLY SMLR FOR THU MRNG WITH NWLY FLOW ALFT ACRS AREA WITH H5 RDG ACRS THE ROCKIES. MRF IS MORE VIGORUS WITH DIGGING TROF INTO THE OH VLY BY FRI THAN OTHR 2 MODELS AND CLOSES OFF LOW OVR PA BY SAT MRNG. UPR RDG OVR THE W DOESN'T PERSIST VERY LONG AS WE GET CLOSR TO AUTUMN. COLD FNT FCST TO EXTND THU MRNG FM NE IA ACRS NW CRNR OF MO INTO WRN KS. NEW AVN LTL SLOER WITH FNT. EXPCT FNT TO ROLL ACRS MST OF THE RGN BY MIDN THU. MODEL FCSTS DECENT BNDRY LYR AND 850 MSTR CNVGC ACRS AREA ON THU AS FNT SLIDES ACRS. .STL...NONE NNNN +
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 52 min |
| Sep 11, 9:10 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 50 min |
| Sep 11, 9:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 58 min |
| Sep 11, 9:47 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 43 min |
| Sep 11, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 39 min |
| Sep 11, 11:16 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 59 min |
| Sep 12, 12:01 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.